MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HYSTEROSCOPE SHEATH, 5 MM; Hysteroscope (And Accessories)

KARL STORZ SE & CO. KG HYSTEROSCOPE SHEATH, 5 MM; Hysteroscope (And Accessories)
Model Number R26153EA
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
Additional information: it was reported during the hytersocopy procedure was prolonged for 30 minutes on (b)(6) 2024, the surgeon was not able to complete the procedure, the patient was referred to gyn.
 
Additional Manufacturer Narrative
Additional information received reflected on adverse event, in section b1, b5 and in section h1.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
It is unknow if the device will be returned to the manufacturing site for investigation.In the event the device returns and relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.Cross reference complaint id: (b)(4).This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported during a medical procedure on (b)(6) 2024, the physican was trying to get theproduct through the cervix and the scope broke.The hysteroscope sheath and hopkins telescope 30°, 2.9 mm, 30 cm were attached (both instruments were being used during the procedure).It was not reported if there was any harm to the patient.No additional information was provided after multiple attempts.Cross reference mdr: 9610617-2025-00026.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned on february 19, 2025 for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Per investigation by the manufacturing site: the breakage of the guide tube is a consequence of the bent optics.Since the age is unknown, the shaft may show signs of wear and tear.This can also change the material properties.For example, attempting to bend the shaft back may also cause it to break.Since the main cause can be traced back to the optics, the investigation focuses on the optical data.Cross reference complaint id: (b)(4).This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
Cross reference mdr: 9610617-2025-00026.

Brand Name
HYSTEROSCOPE SHEATH, 5 MM
Common Device Name
Hysteroscope (And Accessories)
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM   78532,
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21150664
Report Number9610617-2025-00025
Device Sequence Number21129635
Product Code HIH
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K223885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR26153EA
Device Catalogue NumberR26153EA
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2024
Supplement Date Received by Manufacturer01/17/2025
02/19/2025
06/16/2025
09/04/2026
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/29/2025
03/03/2025
07/02/2025
09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown